Q. My girlfriend has breathing problems, throat and chest pain even after taking antibiotics. Why?

Answered by
Dr. Jaydeep Tripathy
and medically reviewed by iCliniq medical review team.
Published on Oct 31, 2019 and last reviewed on: Nov 06, 2019

Hello doctor,

My girlfriend had mucus, throat pain, shortness of breath, tiredness, chest pain, and a build-up of snot. She had two doses of antibiotics for a chest infection. Done a chest x-ray, it was clear and normal. She was asked to take antihistamines to stop mucus from the back of the throat, but all symptoms remain. It is happening for two to three months. What is this? Is there any possible prognosis or cure? Please help.

Dr. Jaydeep Tripathy

Family Physician General Practitioner
#

Hello,

Welcome to icliniq.com.

From your history, it is evident that she has picked up an allergy, which is constantly leading her to develop mucus, and hence, her entire chest is getting congested. Ideally, there is only one thing you can do, and that is to change her atmosphere so that she is not exposed to the allergen. May be she can consider wearing a mask while working. Just an advise long term prolonged allergy like that can lead to asthma in the future.

I will suggest the following medicine till she recovers.

1) Tablet Montek-LC (a combination of montelukast and levocetirizine) one tablet before she is about to go to work.

She may feel a little drowsy, so ask her to take adequate precautions. Montelukast is a good drug for chest congestion and helps in relieving the allergy.

I hope this helps.

Also Read Answers From:

Related Questions & Answers


Why does my throat hurt after singing?

Query: Hi doctor, I am a new singer. Last week, I sang a lengthy song without warm up. In the evening, I had severe throat pain. I gave voice rest, but still I have some sensitivity in my throat. I feel quite tired always. Is this because of vocal strain? I also have tonsils. My throat feels uncomfortable...  Read Full >>


Dr. Srinidhi Ravi
ENT Otolaryngologist

Answer: Hi, Welcome to icliniq.com. You are suffering from vocal strain and a mild throat infection. You always feel tired due to this infection. Whenever you suffer from any throat infection, it causes a strain on your voice. As you also sang without any warm up, your throat could not handle ...  Read Full

Shortness of breath and chest pain after breathing in steam

Query: Hello doctor, I am a 26 year old male weighing in 185 and 5'9". I do not take any medications. I am worried if I am at risk of any complications after having breathed in some steam/air at about 350 F. I was covering a pot roast I had just taken out of the oven when I accidentally took a breath of it...  Read Full >>


Dr. Ritesh Kumar Singh
General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Based on the history, at times, though not very common, steam/air inhalation can cause inflammation of the airway leading to respiratory symptoms and even pulmonary edema. So, keep an eye on the following symptoms : If you develop hoarseness of voice, wheezing, strido...  Read Full

Is shortness of breath and chest pain associated with anxiety?

Query: Hi doctor, I am a female on Prednisone 40 mg and Vitamin C 2.5 g since the past five days. I have just woken up feeling short of breath and chest pain. I checked my blood pressure, and it was 120/80 mmHg and my heart rate was in 50s. My blood pressure will be usually 110/65 mmHg, and my heart rate i...  Read Full >>


Dr. Isaac Gana
Cardiologist

Answer: Hello, Welcome to icliniq.com. I see no reason for you to worry. For your weight, heart rate in the range of 50s and blood pressure of 90/60 mmHg is not much of a concern, except if it begins to drop below this or you start to feel like fainting. I think your biggest problem is psychological instab...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.